Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 126, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 22, 2004, 11:45 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2004, 11:45 PM CDT (04:45 UTC)
- Expired
- Oct 23, 2004, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 230446
FFWFTW
TXC027-230800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CDT FRI OCT 22 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 300 AM CDT
* AT 1142 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING IN KILLEEN AND FORT HOOD WHERE MANY LOW WATER CROSSINGS
WERE NOW IMPASSABLE DUE TO LOCALIZED RAINFALL AMOUNTS IN EXCESS OF
3 INCHES IN THIS AREA SINCE 11 PM. THE CLUSTER OF STORMS PRODUCING
THE VERY HEAVY RAINFALL WILL CONTINUE SLOWLY TRACK EAST ACROSS BELL
COUNTY THROUGH 200 AM...WITH LOCALIZED RAINFALL AMOUNTS IN EXCESS OF
4 TO 5 INCHES POSSIBLE...WITH WIDESPREAD 2-3 INCH AMOUNTS EXPECTED
DURING THIS TIME.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
BELTON AROUND MIDNIGHT CDT
MORGANS POINT RESORT AROUND 1215 AM CDT
TROY AROUND 1210 AM CDT
OTHER LOCATIONS IN THE WARNING INCLUDE HARKER HEIGHTS...HOLLAND...
LITTLE RIVER-ACADEMY...ROGERS...SALADO AND TEMPLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3106 9790 3094 9784 3078 9734 3101 9711
3126 9727 3126 9736 3131 9743 3125 9758
$$2 follow-up statements
000
WGUS74 KFWD 230529
FFSFTW
TXC027-230800-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 AM CDT SAT OCT 23 2004
...A FLASH FLOOD WARNING CONTINUES FOR BELL COUNTY UNTIL 300 AM
CDT...
AT 1225 AM CDT...THE LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WITH AMOUNTS IN EXCESS OF 2 INCHES PER HOUR...EXTENDED FROM TROY...
TO TEMPLE...TO LITTLE RIVER ACADEMY...SALADO AND HOLLAND. THIS LINE
IS MOVING RAPIDLY EAST AT 35 MPH AND SHOULD MAINLY BE AFFECT EASTERN
PORTIONS OF BELL COUNTY...OR GENERALLY EAST OF INTERSTATE 35 THROUGH
130 AM CDT AND WILL CONTINUED TO BE MONITORED CLOSELY.
AREAS AROUND KILLEEN AND FORT HOOD HAVE REOPENED THEIR ROADS.
HOWEVER...AREAS ALONG AND EAST OF INTERSTATE 35 COULD SEE A QUICK 1
TO 3 INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME...RESULTING IN
LOCALIZED FLASH FLOODING. COMMUTING IN THESE AREAS IS HIGHLY
DISCOURAGED UNTIL THE STORMS HAVE PASSED.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE
DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT NEVER
DRIVE THROUGH RISING WATER
LAT...LON 3125 9729 3102 9711 3091 9727 3078 9735
3095 9785 3106 9789 3131 9744
$$000
WGUS74 KFWD 230558
FFSFTW
TXC027-309-230615-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1255 AM CDT SAT OCT 23 2004
...THE FLASH FLOOD WARNINGS FOR MCLENNAN AND BELL COUNTIES ARE
CANCELLED AS OF 100 AM CDT...
THE LINE OF THUNDERSTORMS THAT PRODUCED THE FLOODING RAINFALL...WITH
LOCALIZED AREAS IN THESE COUNTIES RECEIVING BETWEEN 3 TO 5 INCHES OF
RAINFALL...HAVE MOVED EAST OUT OF THE WARNED AREAS.
STANDING WATER CAN STILL BE EXPECTED ACROSS MCLENNAN AND BELL
COUNTIES FOR THE NEXT SEVERAL HOURS. COMMUTERS ARE ADVISED TO DRIVE
CAUTIOUSLY ACROSS THIS REGION THROUGH THE REMAINDER OF THE EARLY
MORNING HOURS.
LAT...LON 3096 9788 3097 9788 3106 9788 3114 9779
3134 9744 3159 9758 3175 9732 3184 9706
3156 9686 3146 9696 3130 9730 3117 9720
3102 9713 3084 9739
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 9:30 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 22, 9:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CDT FRI OCT 22 2004 .PUBLIC UPDATE... CURRENT FORECAST LOOKS IN PRETTY GOOD SHAPE THIS EVENING AS CONVECTION HAS CONTINUED TO DEVELOP AND MOVE SLOWLY EAST...WITH INDIVIDUAL CELLS WORKING NE. AGREE WITH SPC THAT THE BIGGEST THREAT FOR ANY SEVERE STORMS WILL BE ACROSS OUR SRN ZONES...GENERALLY SOUTH OF A LINE FROM HAMILTON TO CENTERVILLE...WHERE CAPE AND INSTABILITY REMAIN PRETTY HIGH. AIR MASS FURTHER NORTH HAS BEEN STABILIZED SOMEWHAT WITH EARLIER CONVECTION. AM CONCERNED ABOUT SLOW PROGRESSION OF COLD FRONT AND TRAINING OF HEAVY RAINFALL S. WL HOLD OFF ON ANY FLOOD WATCH ATTM AS MOST LOCATIONS SHOULD BE ABLE TO HANDLE QUITE A BIT OF RAINFALL. STILL...NORMALLY FLOOD PRONE AREAS MAY SEE SOME PROBLEMS OVERNIGHT. TEMPS LOOK GOOD ON CURRENT FORECAST. HAVE ADJUSTED HOURLY TRENDS A BIT...BUT MOST OF THE FORECAST HAS BEEN LEFT ALONE. 80 && .AVIATION... 550 PM NO ARGUMENT WITH CWSU/AVIATION DISC THAT N TX TRACON/TAFS TO CONTINUE SEEING PERIODS OF -SHRA/-RA OVRNGT...WITH SCT...EMBEDDED TSRA THROUGH 15Z SAT...AS MOIST/STRONG SWLY FLOW ALOFT CONTS AND 25-35KT LLJ OCCURS AHEAD OF CD FNT NOW PUSHING THROUGH NE CO/NW KS/CENTRAL NE ATTM. WILL SEE GENERALLY VFR CIGS/WX CONDS...WITH TEMPO/PROB30 HEAVIER TSRA/MVFR CIG SCENARIO DURING THIS TIME. CD FNT ARRIVES BY 18Z SAT. THROUGH 18Z...OUTSIDE OF VRB 10-25KT FLOW WITH TSRA...SHOULD SEE PREVAILING SSWLY FLOW BY THEN...SHOULD SEE A SHIFT OF SLY 8-14 KTS...SHIFTING WLY 10-20 KTS BY 18Z SAT...THEN NWLY ARND 10 KTS BY 00Z SUN. 05/ && .PREV DISCUSSION... 336 PM CDT MODELS ARE CONSISTENT IN DEVELOPMENT OF PRECIP AND ACCELERATING IT EASTWARD THROUGH THE FIRST 24 HOURS...WITH THE GFS APPEARING TO BE THE SLOWEST OF THE GROUP. OUR FORECAST FOLLOWS THIS SOLUTION MORE THAN THE OTHERS...ALTHOUGH WE ARE EVEN SLOWER WITH THE PRECIP THROUGH TONIGHT. AFTER THAT...THE QUESTION REMAINS AS TO THE WHEREABOUTS OF THE FRONT/BOUNDARY THAT IS PROGGED TO MOVE INTO OUR SOUTHERN ZONES. WE WILL PUSH IT TO OUR SRN CWA BORDER SATURDAY NIGHT...THEN BRING IT BACK NORTH SUNDAY ALONG WITH RAIN. PWS HAVE INCREASED OVER THE REGION AND WE ANTICIPATE SOME OF THE STORMS TO BE EFFICIENT RAIN MAKERS...ESPECIALLY OVER THE SOUTHEASTERN TWO THIRDS OF THE CWA TONIGHT. HOWEVER...WE HAVE REFRAINED FROM ISSUING A WATCH AT THIS TIME. FLASH FLOOD GUIDANCE VALUES ARE HIGH ENOUGH DUE TO LACK OF RECENT RAINS...AND WE FEEL THAT ANY PROBLEMS WILL BE ISOLATED AND LOCALIZED...NOT WIDESPREAD. URBAN AREAS...ESPECIALLY THIS EVENING WITH THE COMMUTE...WILL LIKELY SEE PROBLEMS IN THE USUAL AREAS. FOR NOW...ONGOING CONVECTION WILL ALSO CAUSE PROBLEMS FOR OUTDOOR ACTIVITIES THIS EVENING AS IT SPREAD EAST ACROSS THE REGION. THROUGH EARLY EVENING...WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND WEST OF I-35...MOVING INTO EASTERN PORTIONS BY LATE EVENING. THE REMAINDER OF THE WEEK LOOKS UNSETTLED AS SOUTHWEST FLOW REMAINS CLOSE AT HAND WITH PERIODIC WAVES MOVING THROUGH AND AFFECTING OUR REGION. TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH NO SIGNIFICANT COOL DOWN EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 82 58 83 / 100 20 10 20 WACO, TX 68 83 60 84 / 80 30 20 20 PARIS, TX 67 81 55 81 / 100 20 10 20 DENTON, TX 65 82 57 82 / 100 20 10 20 MCKINNEY, TX 67 82 57 82 / 100 20 10 20 DALLAS, TX 67 83 60 83 / 100 20 10 20 TERRELL, TX 67 83 60 83 / 80 20 10 20 CORSICANA, TX 69 83 60 84 / 80 30 20 20 TEMPLE, TX 69 83 65 84 / 80 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 42
Hazardous weather outlook, Oct 22, 9:40 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT FRI OCT 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 940 PM CDT FRI OCT 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS WITH WINDS TO 60 MPH...MARGINALLY SEVERE HAIL TO ONE INCH...FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL IN EXCESS OF ONE INCH PER HOUR ARE POSSIBLE OVERNIGHT ACROSS THOSE PARTS OF NORTH TEXAS SOUTHWEST OF A COMANCHE...HAMILTON...WACO... TEMPLE LINE. MINOR STREET OR URBAN FLOODING MAY OCCUR AS WELL ACROSS THIS RISK AREA. ELSEWHERE...THERE REMAINS A CHANCE OF NON-SEVERE THUNDERSTORMS OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE CONTINUES INTERACTING WITH A MOIST AND MODESTLY UNSTABLE ATMOSPHERE. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL STALL OVER CENTRAL TEXAS BY SATURDAY NIGHT...THEN WAVER AROUND NORTH TEXAS AS A STATIONARY FRONT INTO THE MIDDLE OF NEXT WEEK...AS MOIST SOUTHWEST FLOW ALOFT AND OCCASIONAL DISTURBANCES AFFECT THE REGION. THUS...CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT SOUTHWEST OF A HAMILTON...WACO...BELTON LINE.
In the hours before
Special weather statement, Oct 22, 5:55 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT FRI OCT 22 2004 TXZ095-105>107-230000- DELTA-HOPKINS-HUNT-LAMAR- 555 PM CDT FRI OCT 22 2004 ...SIGNIFICANT WEATHER UPDATE... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WOLFE CITY...OR 3 MILES NORTHWEST OF COMMERCE...MOVING EAST AT 35 MPH. COMMERCE...COOPER...CUNNINGHAM...DEPORT AND SULPHUR SPRINGS ARE IN THE PATH OF THIS STORM. WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL. PLEASE CLOSELY MONITOR THE PROGRESS OF THIS THUNDERSTORM. 65/DD
Special weather statement, Oct 22, 10:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1035 PM CDT FRI OCT 22 2004 TXZ156>158-230500- BELL-CORYELL-LAMPASAS- 1035 PM CDT FRI OCT 22 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS...SOME STRONG TO SEVERE WITH HEAVY RAINFALL...7 MILES SOUTHWEST OF BUCHANAN DAM...OR NEAR LLANO... ...MOVING EAST-NORTHEAST AT 40 MPH. COPPERAS COVE...FORT HOOD...HARKER HEIGHTS...HOLLAND...KEMPNER... KILLEEN...LAMPASAS...NOLANVILLE AND SALADO ARE POTENTIALLY IN THE PATH OF THIS CLUSTER OF STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL BE MONITORED CLOSELY BY THE NATIONAL WEATHER SERVICE IN FORT WORTH FOR ANY FUTURE WARNINGS.
Local storm report, Oct 22, 11:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1119 PM CDT FRI OCT 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1112 PM FLASH FLOOD WACO 31.57N 97.18W
10/22/2004 MCLENNAN TX TRAINED SPOTTER
MINOR STREET FLOODING REPORTED BY THE PUBLIC. HIGH WATER
WAS REPORTED ON NEW ROAD NEAR FRANKLIN. 2.52 OF RAIN
MEASURED AT KXXV-TVLocal storm report, Oct 22, 11:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 PM CDT FRI OCT 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD KILLEEN 31.10N 97.72W
10/22/2004 BELL TX EMERGENCY MNGR
NUMEROUS ROADS HAVE BEEN CLOSED DUE TO HIGH WATER IN LOW
WATER CROSSINGS AT FT. HOOD IN KILLEEN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:57 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.